MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY BYPASS

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY BYPASS
Catalog Number H965251860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802)
Date of Event 10/19/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
As no lot number was provided, a shipping history review (shr) was performed to determine the last 3 lots of the reported device shipped to the hospital in the six months prior to the procedure date.Only one lot was identified from the shr.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury/death.No adverse trend was indicated.No used device was returned.Per the clinical specialist, the device was not believed to have malfunctioned nor contributed to the patient's pe and subsequent death.The directions for use provided with the angiovac contain the following cautions: "warnings: - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death - pulmonary embolism" (b)(4).
 
Event or Problem Description
As reported patient underwent a procedure utilizing an angiovac due to a pulmonary embolism.Angiodynamics sales representative was present during the case, and an angiodynamics clinical specialist provided facetime support.The right ij was accessed for the 26f sheath and the reinfusion cannula was placed in the left groin.The reinfusion side of the circuit was connected to the reinfusion cannula.Once the angiovac was postioned in the pa, the balloon funnel tip was inflated and they went on pump.No evidence of device malfunction was present during the case.After a few minutes of attempting to removed the material with the angiovac devcie, and the physicians felt that they had accomplished everything that they were going to accomplish, the cannula was removed.At this time the patient coded, then expired.No device sample will be returned.Device malfunction was not indicated.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6997073
Report Number1317056-2017-00090
Device Sequence Number1181574
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K1423593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965251860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR